Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2007, 7:22 PM MST for Graham County, Arizona. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 7:22 PM MST (02:22 UTC)
- Expired
- Aug 1, 2007, 8:45 PM MST
- In force
- 83 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 147 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 020225
FFWTWC
AZC009-020345-
/X.NEW.KTWC.FF.W.0033.070802T0222Z-070802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
722 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 845 PM MST
* AT 722 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR THE WHITLOCK MOUNTAINS...TO
THE SOUTHEAST OF SAFFORD. RADAR ESTIMATES THAT BETWEEN 1.50 AND 2.50
INCHES OF RAIN HAD FALLEN NEAR THE WHITLOCK MOUNTAINS. RAINFALL
RUNOFF WILL RESULT IN FLASH FLOODING OF THE WHITLOCK WASH.
LAT...LON 3251 10949 3251 10922 3272 10922 3277 10927
3285 10935 3305 10949 3289 10982
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 020310
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
803 PM MST WED AUG 1 2007
AZC009-020345-
/X.CON.KTWC.FF.W.0033.000000T0000Z-070802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
803 PM MST WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EAST
CENTRAL GRAHAM COUNTY...
AT 803 PM MST...LOCAL LAW ENFORCEMENT IN SAFFORD REPORTED FLASH
FLOODING OF KIDWELL WASH AND SANCHEZ ROAD ON THE NORTHEAST SIDE OF
SAFFORD. WEATHER RADAR ESTIMATED THAT BETWEEN 1.00 AND 2.00 INCHES
OF RAIN HAS FALLEN ACROSS NORTHEAST SAFFORD AND WILL IMPACT AIRPORT
AND SOLOMON PASS ROADS.
WEATHER SERVICE RADAR ALSO ESTIMATES THAT BETWEEN 1.50 AND 2.50
INCHES OF RAIN HAD FALLEN NEAR THE WHITLOCK MOUNTAINS FROM THE
STORMS EARLIER THIS AFTERNOON. THIS RAINFALL IS RESULTING IN FLASH
FLOODING OF WHITLOCK WASH AND SLICK ROCK WASH ALONG U.S. HIGHWAY 70
EAST OF SAFFORD.
LAT...LON 3251 10949 3251 10922 3272 10922 3277 10927
3285 10935 3305 10949 3289 10982
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 020327
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
824 PM MST WED AUG 1 2007
AZC009-020345-
/X.CON.KTWC.FF.W.0033.000000T0000Z-070802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
824 PM MST WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
SOUTHERN GRAHAM COUNTY...
AT 824 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL PRODUCING FLASH FLOODING NEAR FORT THOMAS. HOT
SPRINGS AND MARKHAM WASH ARE LIKELY FILLED WITH SWIFT MOVING WATER.
LOCAL LAW ENFORCEMENT IN SAFFORD REPORTED FLASH FLOODING OF KIDWELL
WASH AND SANCHEZ ROAD ON THE NORTHEAST SIDE OF SAFFORD. WEATHER
RADAR ESTIMATED THAT BETWEEN 1.00 AND 2.00 INCHES OF RAIN HAS FALLEN
ACROSS NORTHEAST SAFFORD AND WILL IMPACT AIRPORT AND SOLOMON PASS
ROADS AS WELL AS LONE STAR AND TIDWELL WASHES.
WEATHER SERVICE RADAR ALSO ESTIMATES THAT BETWEEN 1.50 AND 2.50
INCHES OF RAIN HAD FALLEN NEAR THE WHITLOCK MOUNTAINS FROM THE
STORMS EARLIER THIS AFTERNOON. THIS RAINFALL IS RESULTING IN FLASH
FLOODING OF WHITLOCK WASH AND SLICK ROCK WASH ALONG U.S. HIGHWAY 70
EAST OF SAFFORD.
LAT...LON 3251 10949 3251 10922 3272 10922 3277 10927
3285 10935 3321 10984 3297 11018
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 020347
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
844 PM MST WED AUG 1 2007
AZC009-020354-
/X.EXP.KTWC.FF.W.0033.000000T0000Z-070802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAHAM AZ-
844 PM MST WED AUG 1 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR SOUTHERN
GRAHAM COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
PRODUCING MINOR FLOODING NEAR FORT THOMAS. HOT SPRINGS AND MARKHAM
WASH ARE LIKELY FILLED WITH RUNNING WATER.
LOCAL LAW ENFORCEMENT IN SAFFORD REPORTED KIDWELL WASH WAS FLOWING
WITH RUNNING WATER NEAR SANCHEZ ROAD ON THE NORTHEAST SIDE OF
SAFFORD. WEATHER RADAR ESTIMATED THAT BETWEEN 1.00 AND 2.00 INCHES
OF RAIN HAS FALLEN ACROSS NORTHEAST SAFFORD AND WILL CONTINUE TO
IMPACT AIRPORT AND SOLOMON PASS ROADS...AS WELL AS LONE STAR AND
TIDWELL WASHES.
WEATHER SERVICE RADAR ALSO ESTIMATES THAT BETWEEN 1.50 AND 2.50
INCHES OF RAIN HAD FALLEN NEAR THE WHITLOCK MOUNTAINS FROM THE
STORMS EARLIER THIS AFTERNOON. THIS RAINFALL IS RESULTING IN MINOR
FLOODING OF WHITLOCK WASH AND SLICK ROCK WASH ALONG U.S. HIGHWAY 70
EAST OF SAFFORD.
SINCE THE THREAT OF FLASH FLOODING HAS SUBSIDED...THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE AT 845 PM MST. HOWEVER...A URBAN
AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THIS AREA UNTIL
1145 PM MST.
LAT...LON 3251 10949 3251 10922 3272 10922 3277 10927
3285 10935 3321 10984 3297 11018
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:50 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 1, 1:50 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST WED AUG 1 2007 .SYNOPSIS...A VERY MOIST AIR MASS OVER THE REGION AND WEAK DISTURBANCES EMBEDDED IN THE FLOW ALOFT WILL MAKE FOR A FEW MORE ACTIVE THUNDERSTORM DAYS. AS MOISTURE LEVELS REMAIN HIGH...THE THREAT FOR HEAVY RAINFALL AND RUNOFF PROBLEMS WILL CONTINUE. A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST MAY SPREAD DRIER AIR INTO THE REGION NEXT WEEK FOR A DECREASE IN THUNDERSTORM CHANCES. && .DISCUSSION...THUNDERSTORMS HAVE BEEN SLOW TO GET STARTED TO TODAY AS THE CAP ALOFT SEEMS TO HAVE STRENGTHENED. A FEW TOWERING CU HAVE POPPED THE CAP TO THE EAST AND WEST OF THE TUCSON METRO AREA AND BECOME THUNDERSTORMS...BUT THEY HAVE BEEN SHORT LIVED. AS THE AFTERNOON PROGRESSES THE CAP/S STRENGTH SHOULD DIMINISH RESULTING IN SCATTERED THUNDERSTORMS ACROSS SOUTHEASTERN ARIZONA. AND SINCE THE FLOW IN THE LOWER AND MID ATMOSPHERE IS WEAK...HEAVY RAIN LEADING TO FLASH FLOODING IS THE MAIN CONCERN. AT 130 PM MST SATELLITE IMAGERY INDICATED THE DISTURBANCE SOUTH OF NEW MEXICO IS TRACKING TO THE NORTH AS THE NAM AND GFS MODELS FORECAST...HOWEVER IT IS FURTHER WEST. SINCE IT IS CLOSER TO ARIZONA ITS INFLUENCE MAY BE FELT IN COCHISE COUNTY LATER THIS EVENING AND BEARS WATCHING. DEEP MOISTURE WILL REMAIN IN PLACE OVER SOUTHERN ARIZONA FOR THE NEXT SEVERAL DAYS ALONG WITH WEAK DISTURBANCES SKIRTING THE AREA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE NEXT SYNOPTIC SCALE FEATURE TO AFFECT OUR WEATHER WILL BE AN INVERTED TROUGH/EASTERLY WAVE. THIS WAVE IS FORECAST TO MOVE ACROSS SOUTHERN CHIHUAHUA AND SOUTHERN SONORA...MEXICO FRIDAY AND SATURDAY AS A TROUGH OF LOW PRESSURE DIGS ALONG THE WEST COAST. THE GFS THEN FORECASTS THE WAVE TO GET CAUGHT IN THE SOUTHWEST FLOW OF THE TROUGH AND EVENTUALLY MOVES IT ACROSS ARIZONA ON MONDAY AND TUESDAY. AFTER DYNAMICAL FORCING PUSHES THROUGH THE AREA THE SOUTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION MIDWEEK. THEREFORE...A TREND FOR LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN ON TUESDAY. && .AVIATION...TSTMS HAVE REMAINED CONFINED TO MTNS SO FAR...BUT WITH A SLIGHT INCREASE IN SE WINDS ALOFT LATER THIS AFTERNOON...A FEW ARE EXPECTED TO PUSH NW AND PASS OVER OR CLOSE TO ALL TAF SITES LATE THIS AFTERNOON OR EARLY THIS EVENING. ANY TSTM COULD BRING VISIBILITIES BRIEFLY TO IFR...CIGS TO MVFR...AND GUSTS TO 40KTS. BASED ON DEVELOPMENT SO FAR...THE RISK FOR MULTI-HOUR TSRA AT ANY ONE SITE IS DIMINISHING...SO WE WILL MONITOR CLOSELY AND REMOVE TEMPO GROUPS AS NEEDED. EXPECTING DEBRIS 120-150 CLOUD DECKS OVERNIGHT...BUT IF THAT DOES NOT HAPPEN...WE COULD AGAIN SEE PATCHY LOW CLOUDS/FOG AROUND SUNRISE. HAVE NOT CARRIED THAT IN TAFS OR TWEBS AT THIS TIME SINCE CONFIDENCE IS TOO LOW. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...EVANS AVIATION...PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 1, 10:47 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1047 AM MST WED AUG 1 2007 AZZ019-029>035-020700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1047 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF STRONG THUNDERSTORMS ONCE AGAIN THIS AFTERNOON AND EVENING...WITH HEAVY RAIN AND ISOLATED FLASH FLOODING THE MAIN CONCERNS. INITIALLY...THUNDERSTORMS WILL TEND TO REMAIN NEAR MOUNTAINS EARLY THIS AFTERNOON BECAUSE STEERING WINDS WERE VERY LIGHT. HOWEVER COMPUTER MODELS FORECAST MID LEVEL WINDS TO INCREASE A BIT THIS AFTERNOON...WHICH WILL TEND TO PUSH STORMS SLOWLY TO THE WEST OR NORTHWEST. A WEAK UPPER LEVEL DISTURBANCE OVER NORTHWEST CHIHUAHUA WAS ALSO MOVING TOWARD COCHISE COUNTY...AND MAY ENHANCE DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. BECAUSE OF THE WIDESPREAD HEAVY RAINS YESTERDAY...THE ATMOSPHERE WILL TAKE LONGER TO DESTABILIZE TODAY. THUS IT MAY TAKE LONGER FOR THUNDERSTORMS TO SPREAD INTO THE VALLEYS AND DESERTS COMPARED TO YESTERDAY. HOWEVER ONCE THEY DO...THEY WILL AGAIN HAVE A TENDENCY TO CLUSTER AND MERGE...WHILE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND PERHAPS ISOLATED WIND GUSTS TO 50 MPH. IF THE THUNDERSTORMS BECOME MORE ORGANIZED...FLASH FLOOD WATCHES MAY NEED TO BE ISSUED. REGARDLESS IF THE THEY BECOME ORGANIZED OR NOT...ANY SIGNIFICANT RAIN ON SATURATED SOILS OVER SOUTHEAST ARIZONA WILL LIKELY CAUSE RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE FOR SEVERAL MORE DAYS...ALTHOUGH ACTIVITY MAY BE A BIT LESS WIDESPREAD THURSDAY. INITIALLY IT APPEARED THAT THE RISK OF THUNDERSTORMS WOULD DIMINISH LATE IN THE WEEK...BUT A NEW UPPER LEVEL DISTURBANCE IS NOW FORECAST TO DEVELOP OVER NORTHERN MEXICO AND MOVE WEST TOWARD THE REGION BY FRIDAY OR SATURDAY. THIS WILL BE MONITORED CLOSELY SINCE ANY ADDITIONAL RAINS OVER THE NEXT SEVERAL DAYS COULD ONCE AGAIN INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:40 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 1, 5:41 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 6:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 1, 7:36 PM MST | Areal Flood Advisory | TWC | Cochise | 84 min |
| Aug 1, 7:40 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 7:59 PM MST | Flash Flood Warning | TWC | Pima, Santa Cruz | 4 hr |
| Aug 1, 8:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 1, 9:49 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 116 min |
| Aug 1, 10:33 PM MST | Areal Flood Warning | TWC | Pima | 10 hr |
| Aug 1, 11:38 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.